Texas, 2004

Flash Flood in Texas, June 30, 2004

June 30, 2004 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 30, 2:42 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 30, 2:42 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CDT WED JUN 30 2004

.DISCUSSION...
THE BAD NEWS IS THAT IT WILL REMAIN WET...VERY WET...FOR THE NEXT
12-24 HOURS. HIGH POPS (80-100) CENTRAL AND EAST TODAY...DECREASING
TO 30 OUT WEST IN VAL VERDE COUNTY. RIVER FLOODING WILL CONTINUE OUT
WEST TODAY...WITH ONGOING RAIN POSSIBLY LEADING TO MAJOR FLOODING ON
THE SABINAL AND FRIO RIVERS. FLASH FLOODING WILL CONTINUE TO BE A
THREAT AS WELL...UNFORTUNATELY CONCENTRATING OVER THE AUSTIN-SAN
ANTONIO INTERSTATE 35 CORRIDOR THIS MORNING AND AFTERNOON.

THE GOOD NEWS IS THAT THE SYNOPTIC PATTERN WILL UNDERGO SIGNIFICANT
CHANGES OVER THE NEXT 24-48 HOURS THAT WILL LEAVE SOUTH CENTRAL
TEXAS HOT AND DRY FROM FRIDAY THROUGH THE JULY 4TH WEEKEND. AN UPPER
RIDGE OF HIGH PRESSURE WILL BUILD AND BECOME CENTERED OVER NORTHEAST
MEXICO. THE STORM TRACK WILL THEN SHIFT NORTH AND EAST OUT OF THE
AREA. WILL HOLD ONTO MINIMAL POPS (10-20) FOR SOME OF OUR NE COUNTIES
THU NIGHT THROUGH FRIDAY NIGHT TO COVER POSSIBLE MCS EVOLUTION AND
TRACK FROM NORTH TEXAS IN NW FLOW ALOFT. OTHERWISE...WILL GO POPLESS
GIVEN HIGHER CONFIDENCE IN LATEST ECMWF SOLUTION OVER WEAKER RIDGE
GFS SOLUTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              85  75  92  76 /  90  40  20  20
AUSTIN BERGSTROM INTL AIRPORT  84  72  93  73 /  90  40  20  20
DEL RIO INTL AIRPORT           91  75  96  75 /  30  10  10   0
SAN ANTONIO INTL AIRPORT       83  75  92  75 / 100  30  20   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT THRU 4 PM.

&&

11/03/JB
Hazardous weather outlook, Jun 30, 5:00 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT WED JUN 30 2004

TXZ171>173-183>194-202>209-217>225-228-011100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT WED JUN 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND
THE HILL COUNTY UNTIL 4 PM CDT THIS AFTERNOON. NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO PLAGUE THE AREA TODAY ONLY
AGGRAVATING FLASH FLOODING AND RIVER FLOODING.  ADDITIONAL RAIN
AMOUNTS COULD RUN 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 6 INCHES.
RAIN CHANCES WILL START TO DECREASE TONIGHT BUT FLOODING MAY
PERSIST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SOME RIVER FLOODING MAY CONTINUE. OTHERWISE...NO HAZARDOUS WEATHER
IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Frio

When
June 30, 6:30 AM CST to 8:30 AM CST
Where
Frio County, Southeast Portion
Reported by
LAW ENFORCEMENT
Coordinates
28.868, -99.108 (the zone’s center; the record gives no point)

Between 1 and 2 inches of rain fell just before sunrise over the southeast portion of Frio County. Highest totals were near 3 inches. Flash flooding closed sections of SH85 and FM1582.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410127.